MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-2090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a photoselective vaporization of the prostate procedure, after using 29688 joules and 11 minutes and 6 seconds of fiber use, there was a metal tip rupture.The procedure was completed using another fiber.There were no patient complications reported.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.Therefore, the reported allegation of metal tip rupture could not be confirmed.However, the instructions for use (ifu) were reviewed.The ifu state: do not bury the tip in tissue.Do not retract or probe tissue with the device.It is likely that the fiber overheated when it was buried in tissue, causing the alleged metal tip rupture.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this fiber was thoroughly analyzed.Visual inspection did not find visible defects on the fiber body.The hene (helium-neon) functional test found no breaks along the fiber length.The fiber passed the tests for connector function.Microscopic inspection identified that the fiber tip was detached.It is likely that the damaged occurred when excessive force was inadvertently applied to the fiber as it was removed from the package, as it was inserted into the scope, as it was being used during the case, or any combination of thereof.Therefore, the reported fiber tip break was confirmed.The device instructions for use (ifu) was reviewed.The ifu states: connect the tubing from the sterile saline for irrigation solution to the fiber luer lock connector.Position the saline solution at least 106 cm higher than the level of the endoscope/cystoscope.Increased irrigation flow by means of a saline pressure bag (set to 250 mmhg - 300 mmhg) will further increase liquid cooling effect and may reduce fiber tip damage.Caution: do not bury the tip of the fiber into the tissue.Reduced irrigation fluid flow may result in damage to the fiber.Accumulation of debris may result in over heating of the fiber cap leading to premature fiber degradation or fiber failure.Ensure that distance from the fiber to the tissue is approximately 2 mm (1 to 3 mm).The interaction between the user and device, most likely caused or contributed to the observed fiber tip damage.
 
Event or Problem Description

Brand Name
GREENLIGHT HPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22708486
Report Number2124215-2025-53351
Device Sequence Number21171598
Product Code GEX
UDI-Device Identifier00878953004709
UDI-Public(01)00878953004709(17)251119(10)32889068
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062719
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model Number0010-2090
Device Catalogue Number0010-2090
Device Lot Number0032889068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/07/2025
10/14/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/02/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown